MAUDE Adverse Event Report: EXACTECH, INC. ERGO BROACH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. ERGO BROACH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 301-05-01
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the surgery when broaching the surgeon noticed a small piece of metal inside the female patient.After inspection of the broach handle we noticed that this had come from the handle.Piece was removed from the patient.There was a delay, no adverse event occurred due to this delay.Patient was last known to be in stable condition following the event.No x-rays provided, unable to obtain.Device is being returned.
 
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were corrected: h6.The broken instrument reported was likely the result of the small bridge area thickness of 0.035 inches, coupled with movement of the pull release shaft during impaction, which likely made the bridge area susceptible to failure.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
ERGO BROACH HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17388097
Report Number1038671-2023-01757
Device Sequence Number6302700
Product Code LXH
UDI-Device Identifier10885862530479
UDI-Public10885862530479
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number301-05-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexFemale